The article you requested is
Asystole in ECT
J Clin Psychiatry 1997;58:550 [letter]
Copyright 1997 Physicians Postgraduate Press, Inc.
To view this item, select one of the options below.
Purchase this PDF for $40
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP print + online for $166 individual.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send an email
Letter to the Editor
Sir: In an excellent discussion of asystole in electroconvulsive
therapy, Dr. McCall makes a number of useful suggestions
to minimize the likelihood that asystole will occur. I would like
to amplify his treatment recommendation of intravenous atropine
injection. Without cardiac function during asystole, atropine
administered through a peripheral vein will not reach the
heart unless “pushed” by a 20- to 30-mL fluid bolus followed by
elevation of the arm.